Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

CIPRO- DR KILLING MY KID!!!!!

Posted by   + Show Post

My daughter is 5 years old and has just been put on Cipro 5% Suspension 6.5 ml dose two times daily for 7 days. 

She has a headache, a fever (they say is from a UTI but it still wont go away) of 103.2, and her legs and feet hurt. Now she is puking. Im worried about her. I have heard on the net that this medicine is prescribed for anthrax?????? jeeze! I dont want something to happen to my little girl!!!!

The pharmacy said it will be fine as long as she doesnt get ant-acids (like tums). Pharmacy and Doctor told me to continue to give her ibuprofen and tynenol for children- alternate every four hours as needed for fever- which as i said before wont break. 

ANYONE KNOW ANYTHING About thiS mED??????

by on Apr. 3, 2013 at 9:09 AM
Replies (31-37):
Basherte
by Bronze Member on Apr. 4, 2013 at 5:29 PM

Right. There are consequences in stopping a medication 'cold' like that. Especially if you don't know, and most of us don't. It's always better to discuss the medication with a doctor and let the doctor know what's going on, and allow the dr to inform you what should be done. Some meds should be weened off of.  Sometimes, it's what the meds are treating coming to a 'head'. Meaning for example a cold. (though I know you don't take meds for a cold) When you first get sick, it's gradual. Then it gets full blown where you feel the worst, then it gradually gets better. Til you are healthy again. When you take meds for something like a bacterial infection, the bacterial infection could get worse for a few days before it gets better. That doesn't mean that the meds aren't working. It just means that it takes a few days for the meds to fully get in your system and do what they are supposed to do. 

^At least that's my views on it. I could be wrong. I'm not a doctor.

Quoting mom2ljh:

I agree that using medications when not needed is not a good practice and overuse of antibacterial agents is part of the problem, but advising someone to stop an antibiotic without the doctor's knowledge. It's frustrating that people do not grasp the severity of antibiotic resistance and how easily it can spread by doing just what the previous poster suggested.


Quoting Basherte:I agree that medicating people when it isn't really needed isn't a good thing. I also think that using antibacterial stuff all day long isn't good either.Like antibacterial : soap, hand soap, dish soap, that no soap antibacterial alcohol stuff.Quoting mom2ljh:Please don't encourage antibiotic resistance. You can recommend she contact her child's physician and request an alternative medication but abruptly stopping an antibiotic too soon is one reason antibiotic resistance is a global health crisis.


Quoting KayelynnsMama:Honestly... I would make her stop taking it ASAP. Cipro is not a good drug, and can actually cause permanent damage.


CafeMom Tickers
rbailey2414
by on Apr. 4, 2013 at 5:37 PM

gl- I have no idea.

shannon.m.park
by Member on Apr. 4, 2013 at 5:41 PM

cipro made me want to kill myself becuase my bf wouldnt go out to eat with me... And that was after ONE pill... In on my allergy list at the DR now.

childofGod995
by on Apr. 4, 2013 at 5:41 PM

What are the possible side effects of Cipro?

Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

Side effects may include: anxiousness or nervousness, changes in liver function tests, diarrhea, dizziness, headache, joint and muscle pain, lightheadedness, nausea and vomiting, pain or discomfort in the abdomen, rapid heartbeat, rash, tendon rupture or swelling, vaginal yeast infection

bmcandmmh
by Member on Apr. 4, 2013 at 6:16 PM
Works like a charm for uti's. Ive never had a side effect.
Posted on CafeMom Mobile
CherryMaraMae
by New Member on Apr. 27, 2013 at 5:33 PM

cipro did almost kill my child....i was not being dramatic...

she went into anavalatic shock

anotherandree
by Inga on Apr. 27, 2013 at 5:38 PM

If you feel that she is having a reaction to the medication, I would get off the internet and contact a 24 nurse (most insurance plans have them), take her to urgent care (most insurance plans cover that), or if you feel that your child is in that severe of danger, take her to the ER.  PLEASE do not make any decisions based strictly on the advise of strangers on a discussion board from the internet.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)



Featured